MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY FLOWGATE2 8F X 95CM; CATHETER, PERCUTANEOUS

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY FLOWGATE2 8F X 95CM; CATHETER, PERCUTANEOUS
Model Number 90495
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/11/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is not available to the manufacturer.
 
Event or Problem Description
It was reported after insertion into the aorta (subject balloon was not yet inflated) spontaneous blood reflux in the balloon inflation channel.The procedure was completed successfully.No clinical consequences were reported to the patient due to this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H4 manufacturing date ¿ added.H3 device evaluated by mfg ¿updated.H3 summary attached - updated.D4 expiration date - added.D9 product available to stryker updated.D9 returned to manufacturer on updated.Based on the results of the dhr (device history record) review, there is no indication that the device, labeling or packaging failed to meet its specifications when released.During visual inspection, dried blood was noted within the balloon catheter, both in the side arm (inflation port of the balloon) and in the main (guidewire) shaft lumen.During a functional test, an attempt was made to inflate the balloon using water and a 35cm long cut/tear was noted approximately 57cm from the proximal end of the balloon catheter which immediately leaked.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported 'balloon leaked during use' could not be confirmed; however, the analysis results are consistent with the reported event.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.There was very little additional information provided by the customer.It was reported that 'after insertion into the aorta (balloon was not yet inflated) spontaneous blood reflux in the balloon inflation channel.The client suspects a pre-existing leakage of the balloon'.The balloon catheter was returned for analysis and dried blood was noted in the inflation port and also in the main catheter shaft lumen.An attempt was made to inflate the balloon but this was unsuccessful due to a 35cm tear along the outer layer of the catheter approx.57cm from the proximal end of the balloon catheter.It is unclear when this damage to the balloon catheter outer shaft occurred as it is unclear from the answers received as part of the gfe process if the balloon was inflated and then delated prior to use on the patient (as directed in the dfu).There are inspections and functional tests performed on each balloon device prior to it being shipped from the manufacturing site so the device would not have been shipped out with this damage.Assuming that the device was prepared per the dfu instructions prior to use (inflate the balloon to check for leaks) with no inflation failure, the cut could have occurred while inserting the balloon catheter through the introducer sheath or handling prior to use.Therefore, the as reported 'balloon leaked during use' as well as the as analyzed 'balloon failed to inflate', 'balloon catheter shaft leaked during use', and 'balloon catheter damaged' will be assigned handling damage as this complaint is associated with a product that met stryker design and manufacturing specifications but the damage appears to be associated with handling of the product or portion of the product during preparation of the product prior to use.

Brand Name
FLOWGATE2 8F X 95CM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key16970405
Report Number3012931345-2023-00092
Device Sequence Number20181515
Product Code DQY
UDI-Device Identifier00815742004953
UDI-Public00815742004953
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K153729
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/05/2024
Device Model Number90495
Device Catalogue Number90495
Device Lot Number0000179648
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/17/2023
Supplement Date Received by Manufacturer07/13/2023
Initial Report FDA Received Date05/19/2023
Supplement Report FDA Received Date07/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown